Alert archive / California / Wind Advisories in 2024
Wind Advisory 33, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 18, 2024, 12:32 AM PST for 4 counties in California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2024, 12:32 AM PST (08:32 UTC)
- Expired
- Dec 18, 2024, 12:00 PM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- -109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772 WWUS76 KSGX 180832 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1232 AM PST Wed Dec 18 2024 CAZ048-050-055>058-065-554-182000- /O.NEW.KSGX.WI.Y.0033.241218T0832Z-241218T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-San Bernardino County Mountains-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of Crestline, Idyllwild-Pine Cove, Desert Hot Springs, San Bernardino, Pine Valley, Banning, Julian, Orange, Fontana, Rancho Cucamonga, Running Springs, and Lake Arrowhead 1232 AM PST Wed Dec 18 2024 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph. Isolated gusts to 60 mph. * WHERE...Along and below the coastal slopes of the mountains for portions of Orange County Inland Areas, Riverside County Mountains, San Bernardino County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass Near Banning, and Santa Ana Mountains and Foothills. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
1 follow-up statement
995 WWUS76 KSGX 181953 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1153 AM PST Wed Dec 18 2024 CAZ048-050-055>058-065-554-182100- /O.EXP.KSGX.WI.Y.0033.000000T0000Z-241218T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-San Bernardino County Mountains-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of San Bernardino, Running Springs, Idyllwild-Pine Cove, Desert Hot Springs, Crestline, Orange, Lake Arrowhead, Fontana, Julian, Rancho Cucamonga, Pine Valley, and Banning 1153 AM PST Wed Dec 18 2024 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Widespread breezy east to northeast winds have mostly diminished. Gusts to 35 mph are possible into Thursday morning but winds will be confined to mountain foothills and near passes. $$ CO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 8:36 PM PST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 17, 8:36 PM PST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service San Diego CA 836 PM PST Tue Dec 17 2024 .SYNOPSIS... Above normal temperatures will continue through the rest of the week, with gusty Santa Ana winds from the foothills to the western valleys through Wednesday. A troughing regime will set up off the West Coast later this week, bringing a return of a deeper marine layer, lower temperatures and lighter winds. This troughing pattern may strengthen enough to bring light precipitation to the region early next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... This evening, the Santa Ana winds have pushed the low clouds many miles offshore to the southwest, leaving only high clouds streaming from north to south overhead. Within the last hour, the windiest locations have reported wind gusts of 50 to 65 mph. Higher gusts could occur overnight, most likely in those same locations. From previous discussion... We can expect the Santa Ana winds to strengthen and become more widespread overnight. Highest winds will be in the coastal facing passes with gusts locally over 50 MPH in the Santa Ana mountains and San Bernardino mountains, locally over 40 MPH in San Diego County per latest WRF/NBM model guidance. As the winds begin to become more localized later on Wednesday, the offshore wind pattern will lead to increased temperatures over the region as well. High temperatures will be up to locally 20 degrees above normal for inland valleys west of the mountains by Wednesday afternoon, with many areas reaching into the low to mid 80s. Places like El Cajon, Lake Elsinore and Chino have about a 30-50% chance of reaching the 85 degree mark on Wednesday afternoon per latest NBM probabilities. Onshore flow will return for Thursday into Friday, helping to deepen the marine layer and knock temperatures down some for those west of the mountains. This will bring a better chance of low clouds and patchy fog across the coastal areas each night and morning as we approach the weekend. By the weekend, a troughing pattern develops over the West Coast as waves of precipitation are expected for parts of Northern California. The jet stream may become amplified enough to bring light precipitation to parts of SoCal near the Christmas Eve time frame as some model ensemble guidance suggests. NBM POPs left in as chances for measurable rainfall look small for now (10-30%), though ensemble cluster analysis paints a more drier ridging pattern overall. This leads to a continued high uncertainty forecast, so please keep up with the latest details as we head closer to the Christmas holiday. && .AVIATION... 180400Z....Coasts/Valleys...FEW-SCT high clouds through tomorrow. Gusty offshore winds will be strongest tonight into early Wednesday morning for parts of the inland valleys and coastal foothills, then decrease through Wed. Intermittently breezy winds at KSNA and KSBD are possible overnight, with periods of calmer winds where LLWS becomes a concern. Low clouds based at 300-700 ft MSL develop offshore after 01Z Thu, but with continued weak offshore flow, chances for impacts at coastal sites are generally low, with a 30% chance for BKN or more cigs at KSAN 02-12Z Thu and 10% elsewhere. .Mountains/Deserts...FEW-SCT high clouds through Wednesday generally above 20,000ft MSL. Northeast to east winds gusting 25-35 kts with moderate up/downdrafts over the mountains. BLDU possible and may briefly reduce VIS down to 3SM. Locally stronger surface winds through mountain passes. Lighter winds after 18z Wednesday. && .MARINE... No hazardous marine weather conditions are expected through Saturday. && .FIRE WEATHER... Gusty northerly Santa Ana winds will continue to spread into foothills and valleys of Orange and the Inland Empire, a bit later into parts of San Diego County. The strong winds will continue into Wednesday morning, then gradually weaken for Wednesday afternoon and evening. The stronger gusts along and below the coastal slopes of the San Bernardino County mountains and along and below the coastal slopes of the Santa Ana Mountains are expected to reach 40 to 50 mph, with the stronger gusts along and below the coastal slopes of the mountains in Riverside and San Diego Counties to 30 to 40 mph. The most wind-prone locations could get gusts of 60-70 mph. The lowest humidity on Wednesday for the valleys, inland coastal areas, and coastal slopes of the mountains will fall to 10 to 15 percent. Only isolated areas in either time or space might briefly reach red flag criteria for Wednesday afternoon with the most likely locations for that to occur being in the Inland Empire below the Cajon Pass and Banning Pass. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC/FIRE WEATHER...PG AVIATION/MARINE...CSP
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.